Article Text

Other full case
Ecstasy-induced thyrotoxic periodic paralysis
  1. Lisa Forrest1,
  2. Julia Platts2
  1. 1
    Prince Phillip Hospital, Diabetes and Endocrinology, Dafan, Llanelli, Wales, SA14 8QF, UK
  2. 2
    Diabetes and Endocrinology, Diabetes Centre, Llandough University Hospital, Cardiff, CF64 2XX, UK
  1. Lisa Forrest, lisaforrest{at}doctors.org.uk

Summary

A 21-year-old Caucasian man had recurrent hospital admissions for thyrotoxic periodic paralysis (TPP). He was poorly compliant with carbimazole treatment and admitted to recreational ecstasy use the night prior to each admission. This is the first time that ecstasy has been identified as a precipitant of TPP.

Statistics from Altmetric.com

Footnotes

  • Competing interests: None.

  • Patient consent: Patient/guardian consent was obtained for publication.

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.